MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER, INTRAVASCULAR, THE,

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER, INTRAVASCULAR, THE,
Catalog Number 4251622-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
As per medwatch report # (b)(4): describe the event or problem: healthcare provider called to do an ultrasound guided peripheral intravenous line (piv) on patient with arm restriction due to presence of arteriovenous fistulas (avf) on left arm.Introcan safety® deep access iv catheters, 22ga, 2.5in.Ultrasonography (usg) piv placed to right upper arm.Insertion went smoothly-flash to blood chamber noted.As soon as i tried to separate catheter from needle, the needle just came off from the rest of the catheter.I was able to retrieve rest of needle from insertion site then safety device was engaged.Needle is all intact, did not appear bent or fractured.What was the original intended procedure? : placement of ultrasound guided peripheral intravenous line (piv) what problem did the user have (check all that apply) :device malfunction - that is, the device did not do what it was supposed to do; no injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER, INTRAVASCULAR, THE,
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabs 1
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key18443414
Report Number9610825-2023-00650
Device Sequence Number6929982
Product Code FOZ
UDI-Device Identifier04046964826023
UDI-Public(01)04046964826023
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4251622-02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexFemale
Patient RaceWhite